A Caltech Library Service

A Note on Branch Flow Models with Line Shunts

Zhou, Fengyu and Low, Steven H. (2021) A Note on Branch Flow Models with Line Shunts. IEEE Transactions on Power Systems, 36 (1). pp. 537-540. ISSN 0885-8950.

[img] PDF - Accepted Version
See Usage Policy.


Use this Persistent URL to link to this item:


When the shunt elements in the Π circuit line model are assumed zero, it has been proved that branch flow models are equivalent to bus injection models and that the second-order cone relaxation of optimal power flow problems on a radial network is exact under certain conditions. In this note we propose a branch flow model that includes nonzero line shunts and prove that the equivalence and the exactness of relaxation continue to hold under essentially the same conditions as for zero shunt elements.

Item Type:Article
Related URLs:
URLURL TypeDescription
Zhou, Fengyu0000-0002-2639-6491
Low, Steven H.0000-0001-6476-3048
Additional Information:© 2020 IEEE. Manuscript received April 10, 2020; revised August 23, 2020; accepted September 25, 2020. Date of publication October 8, 2020; date of current version January 6, 2021. This work was supported by NSF under Grants CCF 1637598, ECCS 1619352, ECCS 1931662, and CPS ECCS 1739355. Paper no. PESL-00102-2020.
Funding AgencyGrant Number
Subject Keywords:Branch flow model, DistFlow equations, line shunt, SOCP relaxation
Issue or Number:1
Record Number:CaltechAUTHORS:20201015-152732679
Persistent URL:
Official Citation:F. Zhou and S. H. Low, "A Note on Branch Flow Models With Line Shunts," in IEEE Transactions on Power Systems, vol. 36, no. 1, pp. 537-540, Jan. 2021, doi: 10.1109/TPWRS.2020.3029732
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:106088
Deposited By: George Porter
Deposited On:16 Oct 2020 18:47
Last Modified:15 Jan 2021 21:08

Repository Staff Only: item control page